Everyone's body is different but as little as half a pill when combined with or other depressants can lower your respiratory system enough to kill you. Taken in high doses, Codeine alone, can kill you. Codeine can be found in many medications such as Tylenol #3, Actifed with Codeine, Robitussin A-C, and Empirin #3 for example.
Codeine is metabolized to morphine and its effects are similar to those of morphine and other opiate analgesics. Respiratory depression, sedation and miosis and common symptoms of overdose. Other symptoms include nausea, vomiting, skeletal muscle flaccidity, bradycardia, hypotension, and cool, clammy skin. Apnea and death may ensue; children have had apnea after doses as small as 5 mg/kg. Non-cardiac pulmonary edema may develop opioid overdose, and monitoring of heart filling pressure may be helpful.
The symptoms of a Codeine overdose include but are not limited to:
- Slow and shallow breathing
- Clammy skin
- Possible death
- Muscle spasticity
- Loss of breath
- Pinpoint pupils
- Bluish colored - fingernails and lips
- Skin itching
- Spasms of stomach and/or intestinal tract
- Weak pulse
- Low blood pressure